Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 83, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 10, 2003, 12:07 PM CDT for Polk County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 12:07 PM CDT (17:07 UTC)
- Expired
- Jul 10, 2003, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 101710 FFWLIT ARC113-101915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1207 PM CDT THU JUL 10 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 215 PM CDT * AT 1205 PM CDT...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS REGENERATING OVER THE SAME AREAS OF POLK COUNTY. THE STORMS WERE FORMING IN AREAS NORTH AND EAST OF MENA...OR FROM NEAR ACORN TO AROUND BOARD CAMP. THE RADAR WAS ESTIMATING THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3469 9393 3449 9393 3448 9409 3469 9435 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:20 AM CDT, 8 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 3:20 AM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT THU JUL 10 2003 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... PRESSING SHORT TERM ISSUES THIS MORNING INCLUDE POPS TODAY AND TONIGHT...NEXT SYSTEM ON SATURDAY...AND TEMPERATURES. SYSTEM CURRENTLY MOVING INTO NORTHWEST ARKANSAS IS WEAKENING RIGHT ON SCHEDULE...AND WILL CONTINUE TO DO SO THIS MORNING. RADAR AND SATELLITE SHOWS PRETTY HEALTHY OUTFLOW HAS BEEN PRODUCED...AND THIS WILL BE CAUSE FOR CONCERN LATER TODAY. OUT BEHIND THE INITIAL WAVE...SCATTERED CONVECTION IS DEVELOPING AHEAD OF THE COLD FRONT OVER SERN KS/NRN OK. ONCE HEATING OF THE DAY KICKS IN LATE THIS MORNING...AM EXPECTING CONVECTION TO REFIRE ALONG THE OUTFLOW BOUNDARIES. COLD FRONT WILL SLOWLY MOVE INTO WESTERN ARKANSAS LATE THIS MORNING...WITH MORE CONVECTION DEVELOPING ALONG AND AHEAD OF IT AS WELL. ENTIRE FORECAST AREA HAS BEEN PLACED IN SLIGHT RISK AREA FOR TODAY AND TONIGHT. LOOKING AT 00Z SOUNDING DATA...PARAMETERS ARE CERTAINLY PRESENT. HOWEVER...WITH LACK OF SHEAR AND FAIRLY WARM TEMPERATURES ALOFT... WOULD EXPECT MAINLY WIND DAMAGE IF STORMS DO BECOME SEVERE. PWATS ARE STILL HIGH...SO STORMS DO HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL IN PLACES. FRONT WILL FINALLY MOVE INTO CENTRAL ARKANSAS THIS EVENING WITH SOME SCATTERED CONVECTION POSSIBLE ALONG THE FRONT OVER CENTRAL AND EASTERN ARKANSAS. FRONT WILL CONTINUE TO SLIDE SOUTH ON SATURDAY... BRINGING SLIGHTLY DRIER AIR BEHIND IT. THIS WILL NOT BE FOR LONG AS A SHORTWAVE MAKES ITS WAY OUT OF THE PLAINS LATE FRIDAY NIGHT AND ON SATURDAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. FEEL THAT GUIDANCE TEMPS ARE...FOR THE MOST PART...TOO WARM THIS MORNING. THUS...TENDED TO GO BELOW MOS FOR MOST PERIODS. .LONG TERM...SUNDAY THROUGH WEDNESDAY... MADE NO APPRECIABLE CHANGES TO THE EXTENDED. ONCE THE SHORTWAVE EXITS...RETURN FLOW WILL SET UP EARLY IN THE WEEK WITH A RETURN TO ISOLATED DIURNAL CONVECTION...AND TEMPERATURES IN THE LOWER TO MID 90S. .COORDINATION... THANKS TO PADUCAH...MEMPHIS...AND JACKSON FOR COORDINATION THIS MORNING. FCSTID = 57 HRO 84 64 88 68 / 50 20 10 30 LIT 87 67 91 70 / 50 30 10 20 HOT 87 68 91 71 / 50 20 10 20 PBF 88 67 92 70 / 50 30 10 20 .LZK...NONE.
Hazardous weather outlook, Jul 10, 11:55 AM CDT, 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO ARKANSAS LATER TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT TODAY AND TONIGHT. SOME STORMS THAT DEVELOP MAY BE RATHER STRONG...AND A FEW STORMS COULD REACH SEVERE LIMITS IN THE SOUTHERN PARTS OF THE STATE. THE PRIMARY THREAT WOULD BE WIND GUSTS GREATER THAN 60 MPH. ABUNDANT MOISTURE IS PRESENT IN THE ATMOSPHERE...AND SOME STORMS WILL ALSO PRODUCE BRIEF HEAVY RAINFALL. THE COLD FRONT WILL EXIT THE STATE LATER TONIGHT...WITH ANY LINGERING SHOWERS AND THUNDERSTORMS COMING TO AN END. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL SYSTEM WILL AFFECT ARKANSAS LATE FRIDAY NIGHT AND ON SATURDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. BY THE BEGINNING OF NEXT WEEK...A TYPICAL SUMMERTIME WEATHER PATTERN WILL ONCE AGAIN RETURN TO ARKANSAS...WITH AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S...AND ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING OVER SOUTHERN ARKANSAS. 22
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.